Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 248, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 19, 2011, 4:49 PM EDT for Breathitt County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2011, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 19, 2011, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Breathitt County, KY
The radar
The Jackson,KY radar (KJKL), 13 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS53 KJKL 192049
SVRJKL
KYC025-192130-
/O.NEW.KJKL.SV.W.0248.110719T2049Z-110719T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT TUE JUL 19 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 530 PM EDT
* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR YEADON...OR NEAR JACKSON...
AND MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
JACKSON...ELKATAWA...GUERRANT...NOCTOR...INVERNESS...DUMONT...
CURT...QUICKSAND...CANOE...PORTSMOUTH...SMITH BRANCH...HOWARD
CREEK...HADDIX...WILSTACY...SALDEE...PRESS...COPLAND...LOST
CREEK...FLINTVILLE AND LITTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3756 8357 3763 8349 3764 8345 3749 8320
3740 8340
TIME...MOT...LOC 2049Z 319DEG 14KT 3755 8345
WIND...HAIL 60MPH 0.75IN
$$
KAS2 follow-up statements
297
WWUS53 KJKL 192109
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT TUE JUL 19 2011
KYC025-192130-
/O.CON.KJKL.SV.W.0248.000000T0000Z-110719T2130Z/
BREATHITT KY-
509 PM EDT TUE JUL 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BREATHITT COUNTY UNTIL 530 PM EDT...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CHENOWEE...OR 5 MILES SOUTHWEST
OF JACKSON...MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
DUMONT...QUICKSAND...CURT...CANOE...HOWARD CREEK...SALDEE...
COPLAND...WHICK...LITTLE...HADDIX...LOST CREEK...WATTS...FLINTVILLE
AND CLAYHOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3754 8355 3757 8353 3760 8347 3760 8342
3747 8325 3740 8340
TIME...MOT...LOC 2109Z 340DEG 9KT 3751 8346
WIND...HAIL 60MPH 0.75IN
$$
KAS323
WWUS53 KJKL 192129
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT TUE JUL 19 2011
KYC025-192139-
/O.EXP.KJKL.SV.W.0248.000000T0000Z-110719T2130Z/
BREATHITT KY-
529 PM EDT TUE JUL 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BREATHITT COUNTY WILL
EXPIRE AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3754 8355 3757 8353 3760 8347 3760 8342
3747 8325 3740 8340
TIME...MOT...LOC 2129Z 340DEG 9KT 3746 8344
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:00 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 19, 4:00 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT TUE JUL 19 2011 .SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED LITTLE CHANGE IN THE SYNOPTIC PATTERN FROM THE LAST COUPLE OF DAYS WITH A STUBBORN RIDGE OVER THE HEART OF THE CONUS LEAVING ERN KY SUSCEPTIBLE TO NUMEROUS SHORT WAVES SEEN IN WV IMAGERY ROUNDING THE RIDGE AND POISED TO DROP SOUTH ACROSS THE OHIO VALLEY. SFC HIGH PRESSURE OVER THE DEEP SOUTH CONTINUES TO DRIVE A MOIST...WARM AIR MASS INTO THE AREA WITH DEW POINTS THIS AFTERNOON NOW REACHING INTO THE MID 70S. LEFTOVER CLOUDS FROM THIS MORNING/S DECAYING MCS HAVE KEPT TEMPS ACROSS MOST OF THE AREA THIS AFTERNOON IN CHECK...THOUGH ENOUGH CLEARING AROUND THE CUMBERLAND HAS ALLOWED THE MERCURY ALONG THE TN BORDER TO CLIMB INTO THE LOWER 90S. FOR TONIGHT...MODELS ARE IN SOME AGREEMENT WITH BRINGING ANOTHER IMPULSE THROUGH THE REGION DURING THE LATE EVENING/EARLY OVERNIGHT PERIOD. LAPS ANALYSIS IS STILL SHOWING PLENTY OF SB CAPE TO WORK WITH WHILE SOUNDINGS INDICATE A WEAK...BREAKABLE CAP IF WE CAN JUST CLEAR OUT A LITTLE MORE. INDEED...RADAR HAS STARTED LIGHTING UP WITH ISOLATED TO SCATTERED ACTIVITY AND WILL PUT IN A PRE FIRST PERIOD TO KEEP THE SCATTERED WORDING FOCUSED ON THIS EVENING...BUT AM EXPECTING ANY SIGNIFICANT ACTIVITY TO BEGIN DROPPING OFF ONCE THE SUN GOES DOWN WITH FOG BECOMING THE MAIN ISSUE ONCE AGAIN AFTER MIDNIGHT. FOR WEDNESDAY...TEMPERATURES WILL BE THE MAIN STORY...THOUGH WE WILL STILL BE ON THE ERN PERIPHERY OF THE UPPER LEVEL RIDGE AND THUS STILL IN THE CROSS HAIRS OF ANY SHORT WAVE ENERGY ROUNDING THE RIDGE. HAVE FOLLOWED MORE ALONG THE LINES OF WHAT WE SAW ON MONDAY...BUT WITH LESS SHOWER ACTIVITY AND ASSOCIATED CLOUD COVER EXPECTED...AND ANOTHER DAY UNDER THE INFLUENCE OF THE WAA PATTERN...WE SHOULD HAVE AN EASIER TIME REACHING INTO THE UPPER 80S AND LOWER 90S ACROSS THE BOARD. WITH DEW POINTS STEADILY RISING INTO THE MID 70S AGAIN TOMORROW AFTERNOON...THIS WOULD RESULT IN HEAT INDICES IN THE UPPER 90S WITH A HANDFUL OF LOCATIONS REACHING TRIPLE DIGITS FOR A FEW HOURS. AFTER SOME COORDINATION WITH THE NEIGHBORS...AND SOME CRITERIA DIFFERENCES ALONG THE BORDERS...HAVE OPTED TO HOLD OFF ON AN ADVISORY FOR THE MOMENT...WILL CONTINUE WITH THE STRONGLY WORDED HWO AND SPS...AND LET THE NEXT SHIFT TAKE ANOTHER LOOK AS ANYTHING MORE THAN ISOLATED TO WIDELY SCATTERED CONVECTION DURING THE PEAK HEATING HOURS WOULD LIKELY KEEP INDICES RELEGATED TO THE MID AND UPPER 90S. FOLLOWING THE DIURNAL PATTERN...SHOWERS/THUNDERSTORMS SHOULD DIMINISH QUICKLY WEDNESDAY EVENING WITH FOG LIKELY DEVELOPING AGAIN AS THE RIDGE BEGINS TO EXPAND EASTWARD INTO THE AREA. UNDER THE INFLUENCE OF THE BROAD RIDGE ALOFT AND SFC HIGH PRESSURE OVER THE SOUTHEASTERN CONUS WE SHOULD FINALLY BEGIN TO SEE SOME DRIER...QUIETER WEATHER...ALBEIT A LITTLE HOTTER FOR THURSDAY. MODELS HOWEVER CONTINUE TO ADVERTISE SCATTERED CONVECTION DURING THE DAY SO WILL CONTINUE TO KEEP ISOLATED POPS DURING THE DAY...THOUGH TEMPERATURES IN THE LOWER 90S ARE LOOKING LIKE A MORE SOLID BET WITH HEAT INDICES AGAIN APPROACHING AND PROBABLY EXCEEDING 100 DEGREES DURING THE AFTERNOON. .LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/...UPDATED THERE REMAINS GOOD MODEL AGREEMENT IN THE OVERALL SYNOPTIC PATTERN THROUGH THE PERIOD. THE PERIOD SHOULD BEGIN WITH A WEST TO EAST ORIENTED UPPER RIDGE AXIS ACROSS THE OH VALLEY AND INTO THE MID ATLANTIC STATES. BOTH THE ECMWF AND GFS STRENGTHEN THE RIDGE SLIGHTLY ON FRI NIGHT AND SAT AND BRIEFLY BUILD IT TOWARD THE GREAT LAKES. AN UPPER LEVEL LOW/TROUGHING IS PROGGED TO MOVE NEAR THE US/CANADIAN BORDER IN THE WESTERLIES AND LEAD TO A FLATTENING OUT OF THE RIDGE TO END THE WEEKEND. BOTH THE GFS AND ECMWF FORECAST THE RIDGE TO AT LEAST BRIEFLY RETROGRADE TO THE WEST EARLY NEXT WEEK WITH TROUGHING GRADUALLY SHIFTING ACROSS THE NORTHEASTERN US AND THE MID ATLANTIC STATES. THE UPPER LEVEL RIDGE MAY BEGIN TO BUILD BACK TOWARD THE AREA AT THE END OF THE PERIOD. AT THE SFC...THE REGION WILL REMAIN IN THE WARM SECTOR EARLY IN THE PERIOD WITH A BOUNDARY POSSIBLY BRIEFLY GETTING TO OR JUST SOUTH OF THE SOUTHERN GREAT LAKES RETREATING NORTH AS A WARM FRONT AS LOW PRESSURE TRACKS THROUGH THE NORTHERN PLAINS AND INTO THE NORTHERN GREAT LAKES REGION. THIS LOW SHOULD TRACK THROUGH THE NORTHERN GREAT LAKES AND INTO THE ST LAWRENCE VALLEY AND ON INTO THE ATLANTIC FROM SUN THROUGH TUE IN RESPONSE TO THE UPPER TROUGH MOVING FROM THE GREAT LAKES AND INTO THE NORTHEASTERN STATES. A SFC COLD FRONT SHOULD BEGIN TO APPROACH THE REGION BY SUN NIGHT AND THEN CROSS THE AREA ON MONDAY PER MODEL AND HPC GUIDANCE. SFC HIGH PRESSURE IS PROGGED TO BUILD INTO THE REGION AT THE END OF THE PERIOD. THIS SHOULD LEAD TO SOME RELIEF FROM THE 70 PLUS DEWPOINTS AND MINIMAL PRECIP CHANCES BY TUE. PRIOR TO THE FROPA EARLY NEXT WEEK...WITH THE UPPER LEVEL RIDGE AXIS NEAR OR OVERHEAD...TRIGGERS FOR CONVECTION APPEAR RATHER UNCERTAIN...WITH NOT MUCH MORE THAN DAYTIME HEATING. OVERALL...THE DIURNAL FLAVOR TO THE POPS THROUGH SUN APPEARS REASONABLE. THE RIDGE STRENGTH AND ASSOCIATED SUBSIDENCE MAY BE SUFFICIENT TO PRECLUDE MUCH IN THE WAY OF CONVECTION ON FRI AND SAT. IF THAT WERE TO OCCUR...TEMPERATURES AND HEAT INDICES WOULD END UP WARMER. FRI AND POSSIBLY SAT WE COULD APPROACH HEAT ADVISORY CRITERIA IN SOME OR ALL AREAS. AS FOR POPS WENT WITH ISOLATED TO SCATTERED POPS...HIGHEST GENERALLY IN THE PM THROUGH SUN AND THEN FURTHER IN THE SCATTERED RANGE ON SUN NIGHT AND MON ALONG AND IN ADVANCE OF THE COLD FRONT. HELD ONTO ISOLATED TO SCATTERED POPS INTO MON NIGHT AND TUE DUE TO UNCERTAINTY IN TIMING OF THE FROPA AND HOW QUICKLY THE AIRMASS WOULD DRY OUT. && .AVIATION.../18Z TO 18Z/ SHRA/TSTMS ACTIVITY FADING QUICKLY THIS AFTERNOON AND VFR SHOULD PREVAIL WITH BRIEF PERIOD OF IFR STILL POSSIBLE AT TERMINALS EAST OF A LINE FROM AROUND LOZ THRU JKL FOR THE FIRST FEW HOURS OF THE PERIOD. THEREAFTER...UNCERTAINTY INCREASES WITH TIME BUT AT THE MOMENT AM EXPECTING SOME ISOLATED SHRA/TSTM REDEVELOPMENT ACROSS THE AREA LATE THIS AFTERNOON...POSSIBLY CONTINUING INTO THE EVENING BEFORE DIMINISHING. GUIDANCE IS HINTING AT SOME NOCTURNAL CONVECTION BUT WILL FOLLOW PERSISTENCE AND GO WITH PARTIALLY CLEARING SKIES EARLY FOLLOWED BY FOG AFTER 04Z. CONDITIONS COULD DROP AGAIN TO IFR OR WORSE LOCALLY BEFORE FOG BEGINS TO MIX OUT AFTER SUNRISE AGAIN. VFR SHOULD PREVAIL DURING THE REMAINDER OF THE PERIOD BUT SHRA/TSTMS WILL BE IN THE OFFING ONCE AGAIN TOWARDS THE END OF THE FCST WINDOW. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB LONG TERM...JP AVIATION...MB
Hazardous weather outlook, Jul 19, 4:12 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 412 PM EDT TUE JUL 19 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 412 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BE SEVERE DURING THE EVENING...WITH THE GREATEST THREAT BEING DAMAGING WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH SUNDAY...MAINLY DURING EACH AFTERNOON AND EVENING. THUNDERSTORMS ARE POSSIBLE ON SUNDAY NIGHT AND MONDAY. TEMPERATURES IN UPPER 80S AND LOWER 90S...COMBINED WITH UNCOMFORTABLY HIGH RELATIVE HUMIDITY DURING THE AFTERNOONS FROM WEDNESDAY THROUGH SATURDAY...WILL LEAD TO HEAT INDICES AROUND OR IN EXCESS OF 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HEAVY RAIN OR DAMAGING WIND THIS EVENING. MB/JP
In the hours before
Special weather statement, Jul 19, 11:13 AM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1113 AM EDT TUE JUL 19 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1113 AM EDT TUE JUL 19 2011 A COMBINATION OF HOT TEMPERATURES AND MOIST AIR WILL MAKE THE WEATHER VERY UNCOMFORTABLE FOR THE REMAINDER OF THE WEEK. WHEN BOTH TEMPERATURE AND HUMIDITY ARE CONSIDERED...THIS WILL PUSH HEAT INDEX READINGS TO THE MID 90S TODAY. HIGHER HEAT INDICES CLOSER TO 100 ARE POSSIBLE BEGINNING ON WEDNESDAY AFTERNOON...AND MAY REQUIRE A HEAT ADVISORY TO BE ISSUED. THE HEAT CAN CAUSE STRESS TO THE BODY AND IS ESPECIALLY DANGEROUS FOR THE ELDERLY AND FOR PEOPLE WORKING OUTSIDE IN THE HOT SUN. TAKE EXTRA PRECAUTIONS IF YOU WILL BE SPENDING TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. EVERYONE SPENDING TIME IN THE HEAT SHOULD DRINK PLENTY OF WATER AND LIMIT TIME SPENT IN DIRECT SUNLIGHT. DO NOT LEAVE CHILDREN OR PETS IN A CAR...EVEN WITH THE WINDOWS CRACKED OPEN. A VEHICLE CAN HEAT UP TO OVER 120 DEGREES IN LESS THAN A HALF AN HOUR. LEAVING A CHILD OR PET IN AN ENCLOSED VEHICLE... EVEN FOR A SHORT TIME...CAN BE DEADLY. REMEMBER...BEAT THE HEAT...CHECK THE BACK SEAT. HAL/MB
Special weather statement, Jul 19, 11:24 AM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1124 AM EDT TUE JUL 19 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1124 AM EDT TUE JUL 19 2011 ...OPPRESSIVE HEAT AND HUMIDITY FOR THE NEXT SEVERAL DAYS... A COMBINATION OF HOT TEMPERATURES AND MOIST AIR WILL MAKE THE WEATHER VERY UNCOMFORTABLE FOR THE REMAINDER OF THE WEEK. WHEN BOTH TEMPERATURE AND HUMIDITY ARE CONSIDERED...THIS WILL PUSH HEAT INDEX READINGS TO THE MID 90S TODAY. HIGHER HEAT INDICES CLOSER TO 100 ARE POSSIBLE BEGINNING ON WEDNESDAY AFTERNOON...AND MAY REQUIRE A HEAT ADVISORY TO BE ISSUED. THE HEAT CAN CAUSE STRESS TO THE BODY AND IS ESPECIALLY DANGEROUS FOR THE ELDERLY AND FOR PEOPLE WORKING OUTSIDE IN THE HOT SUN. TAKE EXTRA PRECAUTIONS IF YOU WILL BE SPENDING TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. EVERYONE SPENDING TIME IN THE HEAT SHOULD DRINK PLENTY OF WATER AND LIMIT TIME SPENT IN DIRECT SUNLIGHT. DO NOT LEAVE CHILDREN OR PETS IN A CAR...EVEN WITH THE WINDOWS CRACKED OPEN. A VEHICLE CAN HEAT UP TO OVER 120 DEGREES IN LESS THAN A HALF AN HOUR. LEAVING A CHILD OR PET IN AN ENCLOSED VEHICLE...EVEN FOR A SHORT TIME...CAN BE DEADLY. REMEMBER...BEAT THE HEAT...CHECK THE BACK SEAT. HAL/MB
Special weather statement, Jul 19, 4:04 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 404 PM EDT TUE JUL 19 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200930- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 404 PM EDT TUE JUL 19 2011 ...OPPRESSIVE HEAT AND HUMIDITY FOR THE NEXT SEVERAL DAYS... A COMBINATION OF HOT TEMPERATURES AND MOIST AIR WILL MAKE THE WEATHER VERY UNCOMFORTABLE THROUGH SATURDAY. WHEN BOTH TEMPERATURE AND HUMIDITY ARE CONSIDERED...HEAT INDICES AROUND OR IN EXCESS OF 100 ARE ANTICIPATED BEGINNING ON WEDNESDAY AFTERNOON...AND MAY REQUIRE A HEAT ADVISORY TO BE ISSUED. THE HEAT CAN CAUSE STRESS TO THE BODY AND IS ESPECIALLY DANGEROUS FOR THE ELDERLY AND FOR PEOPLE WORKING OUTSIDE IN THE HOT SUN. TAKE EXTRA PRECAUTIONS IF YOU WILL BE SPENDING TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. EVERYONE SPENDING TIME IN THE HEAT SHOULD DRINK PLENTY OF WATER AND LIMIT TIME SPENT IN DIRECT SUNLIGHT. DO NOT LEAVE CHILDREN OR PETS IN A CAR...EVEN WITH THE WINDOWS CRACKED OPEN. A VEHICLE CAN HEAT UP TO OVER 120 DEGREES IN LESS THAN A HALF AN HOUR. LEAVING A CHILD OR PET IN AN ENCLOSED VEHICLE...EVEN FOR A SHORT TIME...CAN BE DEADLY. REMEMBER...BEAT THE HEAT...CHECK THE BACK SEAT. HAL/MB/JP
Special weather statement, Jul 19, 4:36 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 436 PM EDT TUE JUL 19 2011 KYZ108-111-112-192100- WOLFE-LEE-BREATHITT- 436 PM EDT TUE JUL 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT TUESDAY AFTERNOON... EXTREME SOUTH CENTRAL WOLFE... EXTREME EAST CENTRAL LEE AND WESTERN BREATHITT. AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAR CREEK...OR 7 MILES NORTHWEST OF JACKSON...MOVING SOUTHEAST AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1.50 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:08 PM EDT | Areal Flood Advisory | JKL | Breathitt | 4 hr |
| Jul 19, 7:10 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Menifee, Owsley, Powell, Wolfe | 3 hr |
| Jul 19, 7:18 PM EDT | Flash Flood Warning | JKL | Estill, Lee, Menifee, Powell, Wolfe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.